Jump to content

Photo

Be Careful With Zinc

zinc

1 reply to this topic

#1 crashoran

crashoran

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 232
    Likes: 16
About Me
  • Joined: 10-October 07

Achievements

     

Posted 18 December 2012 - 12:43 AM

I believe over the past 3 years of taking zinc, I have induced anemia within myself. Sometimes I took 100mg of zinc gluconate per day, and others only 50mg. I started to notice the whites of my eyes turning yellow, as well as mucous membranes in my mouth.

My acne kept getting worse and worse even though I still kept taking zinc, thinking it was supposed to help.

Well I finally decided it wasn't worth it any more and I quit supplementing zinc, and now I'm taking a copper supplement from time to time to help through this healing process. And guess what, my skin is the best it's been in a really long time.

I read an article by an MD about how he had a patient that induced anemia in himself with zinc supplementation, his white blood cell counts were so low that he was unable to fight off infections, so his skin just kept getting worse and worse. It's a viscious cycle.

Don't be dumb like me - stay away from zinc or if you supplement then take copper as well, but do it all in low doses.

#2 SebumSucks

SebumSucks

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Likes: 20
About Me
  • Gender:Male
  • Joined: 21-January 13

Achievements

     

Posted 25 January 2013 - 09:21 PM

Good post and people should take heed.  Folks should not be taking high doses of zinc supplements long term.

 

Zinc is a METAL, and the body only needs very small doses of it.  Most metals are toxic to the body, except for a few like zinc and copper but these are only needed in very small doses for certain functions.  Long term supplementation can cause them to build up in the body to toxic levels. 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users